Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 20, 2012, 6:21 PM EDT for Louisa County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 20, 2012, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
County Louisa County, VA
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WWUS81 KAKQ 202221
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON AUG 20 2012
VAZ048-049-202245-
FLUVANNA VA-LOUISA VA-
621 PM EDT MON AUG 20 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FLUVANNA
AND NORTHERN LOUISA COUNTIES...
AT 620 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GLENORA TO YANCEYVILLE...MOVING EAST AT 20 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THESE STORMS WILL BE NEAR FREDERICKS HALL AND BUMPASS.
LAT...LON 3793 7812 3813 7796 3810 7783 3808 7781
3805 7774 3802 7772 3801 7769 3788 7774
3791 7808
$$
DEROSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 4:01 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 20, 4:01 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT MON AUG 20 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN JUST OFF THE COAST TONIGHT THROUGH THURSDAY...WITH SEVERAL WEAK LOW PRESSURE AREAS TRACKING NORTHEAST ALONG THE BOUNDARY. HIGH PRESSURE WILL BUILD OVER THE AREA FOR FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... FRNTL BNDRY REMAINS JUST OFF THE CST WITH A COUPLE AREAS OF LO PRES WELL OFF THE MD/VA CST. RADAR INDICATING JUST WIDELY SCTD SHOWERS OVR THE REGION LATE THIS AFTN...DEVELOPING DUE TO WEAK SHRTWV ENERGY COMING ARND THE EAST SIDE OF THE UPR TROF (STILL WEST OF THE MID ATLC REGION). ISLTD OR SCTD SHOWERS AND MAYBE A RUMBLE OF THUNDER WILL CONTINUE INTO THIS EVENG...OTHRWISE PRTLY OR MSTLY CLDY TNGT WITH PATCHY FOG DEVELOPING AFTR MIDNGT. MIN TEMPS RANGING THRU THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... TROF ALOFT WILL REMAIN SLOW TO MOVE EAST/DEAMPLIFY ACRS THE FA FM TUE THRU THU. LINGERING FRNTL BNDRY JUST OFF THE CST AND MORE WAVES OF LO PRES MOVING NE ALNG THE BNDRY WILL CONTINUE TO PRODUCE UNSETTLED CONDITIONS. EXPECT PLENTY OF CLDS AND BETTER CHCS FOR MORE SHOWERS AND TSTMS...ESPLY FM LATER TUE AFTN INTO WED EVENG. LESSER CHCS LATER WED NGT THRU THU...EXCEPT FOR EXTRM SE VA AND NE NC...AS TROF ALOFT GRADUALLY DEAMPLIFIES OVR THE REGION. OVRALL... HIGHEST POPS THRU THE PERIOD WILL BE ACRS SE VA/NE NC. CLDS/LGT ONSHR WNDS WILL KEEP DAYTIME TEMPS FM RISING ABV THE UPR 70S TO MID 80S. LO TEMPS WILL RANGE THRU THE 60S TO NEAR 70. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BROAD TROFFING CONTINUES ACROSS THE EASTERN US. FOLLOWED CLOSELY WITH HPC GUIDANCE. MOST MODELS WERE SIMILAR WITH A FRONT OFF THE COAST AND WEAK HIGH PRESSURE RIDGING DOWN FROM NEW ENGLAND. THIS SHOULD KEEP A MAINLY TRY PERIOD STARTING THIS WEEKEND INTO EARLY NEXT WEEK. WILL ALSO SEE TEMPERATURES A LITTLE LOWER THEN NORMAL BUT WITH MORE SUNSHINE DURING THE WEEKEND INLAND AREAS WILL TREND BACK CLOSER TO NORMAL WHILE WINDS OFF THE OCEAN WILL HOLD COASTAL AREAS A LITTLE LOWER. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... STALLED BOUNDARY WILL LINGER ACROSS THE SOUTHERN PORTION OF THE FA THROUGH THE TAF PERIOD. THE BOUNDARY WILL BE A FOCAL POINT FOR SHOWER DEVELOPMENT AS AN ELONGATED AREA OF LOW PRESSURE CONTINUES TO PERSIST ALONG IT. EXPECT MVFR CEILINGS AND VIS DURING BRIEF ISOLATED SHOWERS. DUE TO THE PRECIP EARLIER ON MON...FOG/STRATUS DEVELOPMENT WILL BE LIKELY OVERNIGHT AND IN THE MORNING HOURS TUE. -RA OR DRIZZLE IS POSSIBLE OVERNIGHT AND INTO TUE AS AN UPPER LEVEL TROUGH REMAINS NEAR THE AREA. EXPECT SHOWERS TO CONTINUE INTO THU DUE TO THE PERSISTENT UPPER LEVEL TROUGH OVER THE MID ATLANTIC. && .MARINE... ONE LOW PRESSURE SYSTEM HAS NOW MOVED NORTHEAST AWAY FROM THE MID ATLANTIC COAST. MODELS INDICATE ANOTHER WEAK LOW APPROACHING THE WATERS ALL THE STALLED FRONT OFFSHORE BY TUESDAY NIGHT INTO EARLY WEDNESDAY. THIS WILL BRING WINDS UP A LITTLE BY TUESDAY NIGHT BUT SHOULD REMAIN UNDER SMALL CRAFT CRITERIA. LEANED TOWARD THE NAM MODEL FOR THIS LOW POSITION AND STRENGTH AS THIS LINES UP WITH WITH THE SREF MEAN. THIS WILL KEEP WINDS FROM THE EAST TO NORTHEAST FOR THE NEXT TWO DAYS AND THEN GRADUALLY TURN MORE NE TO NORTH AS WEAK HIGH PRESSURE BUILDS OVER THE WATERS. SEAS WILL BE BETWEEN 3 AND 4 FEET AND WAVES 1 TO 2 FEET ON THE BACK BUT COULD HAVE SOME 3 FEET ALONG THE MOUTH. THIS WILL HOLD INTO THE WEEKEND. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...JAB AVIATION...DAP MARINE...JAB
Hazardous weather outlook, Aug 20, 9:58 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 958 AM EDT MON AUG 20 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-211400- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 958 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-211400- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 958 AM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON AUG 20 2012
VAZ048-049-202245-
FLUVANNA VA-LOUISA VA-
621 PM EDT MON AUG 20 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FLUVANNA
AND NORTHERN LOUISA COUNTIES...
AT 620 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GLENORA TO YANCEYVILLE...MOVING EAST AT 20 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THESE STORMS WILL BE NEAR FREDERICKS HALL AND BUMPASS.
LAT...LON 3793 7812 3813 7796 3810 7783 3808 7781
3805 7774 3802 7772 3801 7769 3788 7774
3791 7808
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:35 AM EDT | Small Craft Advisory | AKQ | 6 hr | |
| Aug 20, 6:44 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland, Louisa | 46 min |
| Aug 20, 7:26 PM EDT | Special Weather Statement | AKQ | Caroline | 34 min |
| Aug 20, 7:52 PM EDT | Special Weather Statement | AKQ | Goochland | 38 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.